Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 14 (2018), 023, 15 pages      arXiv:1801.07312

On the Linearization Covering Technique and its Application to Integrable Nonlinear Differential Systems

Anatolij K. Prykarpatski ab
a) The Department of Physics, Mathematics and Computer Science, Cracow University of Technology, Kraków 30-155, Poland
b) Ivan Franko State Pedagogical University of Drohobych, Lviv Region, Ukraine

Received January 22, 2018, in final form February 28, 2018; Published online March 16, 2018

In this letter I analyze a covering jet manifold scheme, its relation to the invariant theory of the associated vector fields, and applications to the Lax-Sato-type integrability of nonlinear dispersionless differential systems. The related contact geometry linearization covering scheme is also discussed. The devised techniques are demonstrated for such nonlinear Lax-Sato integrable equations as Gibbons-Tsarev, ABC, Manakov-Santini and the differential Toda singular manifold equations.

Key words: covering jet manifold; linearization; Hamilton-Jacobi equations; Lax-Sato representation; ABC equation; Gibbons-Tsarev equation; Manakov-Santini equation; contact geometry; differential Toda singular manifold equations.

pdf (386 kb)   tex (22 kb)


  1. Baran H., Krasil'shchik I.S., Morozov O.I., Vojčák P., Integrability properties of some equations obtained by symmetry reductions, J. Nonlinear Math. Phys. 22 (2015), 210-232, arXiv:1412.6461.
  2. Blackmore D.L., Prykarpatska N.K., Samoylenko V.H., Wachnicki E., Pytel-Kudela M., The Cartan-Monge geometric approach to the characteristic method for nonlinear partial differential equations of the first and higher orders, Nonlinear Oscil. 10 (2007), 22-–31.
  3. Bogdanov L.V., Interpolating differential reductions of multidimensional integrable hierarchies, Theoret. and Math. Phys. 167 (2011), 705-713, arXiv:1011.0631.
  4. Bogdanov L.V., Dryuma V.S., Manakov S.V., Dunajski generalization of the second heavenly equation: dressing method and the hierarchy, J. Phys. A: Math. Theor. 40 (2007), 14383-14393, arXiv:0707.1675.
  5. Bogdanov L.V., Konopelchenko B.G., On the heavenly equation hierarchy and its reductions, J. Phys. A: Math. Gen. 39 (2006), 11793-11802, nlin.SI/0512074.
  6. Bogdanov L.V., Pavlov M.V., Linearly degenerate hierarchies of quasiclassical SDYM type, J. Math. Phys. 58 (2017), 093505, 13 pages, arXiv:1603.00238.
  7. Bruce A.J., Grabowska K., Grabowski J., Remarks on contact and Jacobi geometry, SIGMA 13 (2017), 059, 22 pages, arXiv:1507.05405.
  8. Burovskiy P.A., Ferapontov E.V., Tsarev S.P., Second-order quasilinear PDEs and conformal structures in projective space, Internat. J. Math. 21 (2010), 799-841, arXiv:0802.2626.
  9. Cartan H., Differential forms, Houghton Mifflin Co., Boston, Mass, 1970.
  10. Dubrovin B.A., Fomenko A.T., Novikov S.P., Modern geometry - methods and applications. Part I. The geometry of surfaces, transformation groups, and fields, Graduate Texts in Mathematics, Vol. 93, 2nd ed., Springer-Verlag, New York, 1992.
  11. Dunajski M., Ferapontov E.V., Kruglikov B., On the Einstein-Weyl and conformal self-duality equations, J. Math. Phys. 56 (2015), 083501, 10 pages, arXiv:1406.0018.
  12. Dunajski M., Kryński W., Einstein-Weyl geometry, dispersionless Hirota equation and Veronese webs, Math. Proc. Cambridge Philos. Soc. 157 (2014), 139-150, arXiv:1301.0621.
  13. Ferapontov E.V., Kruglikov B.S., Dispersionless integrable systems in 3D and Einstein-Weyl geometry, J. Differential Geom. 97 (2014), 215-254, arXiv:1208.2728.
  14. Ferapontov E.V., Kruglikov B.S., Novikov V., Integrability of dispersionless Hirota type equations in 4D and the symplectic Monge-Ampère property, arXiv:1707.08070.
  15. Gibbons J., Tsarev S.P., Reductions of the Benney equations, Phys. Lett. A 211 (1996), 19-24.
  16. Gibbons J., Tsarev S.P., Conformal maps and reductions of the Benney equations, Phys. Lett. A 258 (1999), 263-271.
  17. Godbillon C., Géométrie différentielle et mécanique analytique, Hermann, Paris, 1969.
  18. Gromov M., Partial differential relations, Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Vol. 9, Springer-Verlag, Berlin, 1986.
  19. Hentosh O.E., Prykarpatsky Y.A., Blackmore D., Prykarpatski A.K., Lie-algebraic structure of Lax-Sato integrable heavenly equations and the Lagrange-d'Alembert principle, J. Geom. Phys. 120 (2017), 208-227, arXiv:1612.07760.
  20. Kirillov A.A., Local Lie algebras, Russian Math. Surveys 31 (1976), no. 4, 55-75.
  21. Krasil'shchik I.S., A natural geometric construction underlying a class of Lax pairs, Lobachevskii J. Math. 37 (2016), 60-65, arXiv:1401.0612.
  22. Krasil'shchik I.S., Sergyeyev A., Morozov O.I., Infinitely many nonlocal conservation laws for the $ABC$ equation with $A+B+C\neq0$, Calc. Var. Partial Differential Equations 55 (2016), 123, 12 pages, arXiv:1511.09430.
  23. Manakov S.V., Santini P.M., Cauchy problem on the plane for the dispersionless Kadomtsev-Petviashvili equation, JETP Lett. 83 (2006), 462-466, nlin.SI/0604023.
  24. Mokhov O.I., Symplectic and Poisson geometry on loop spaces of smooth manifolds and integrable equations, Contemporary Mathematics, Institute for Computer Studies Publ., Izhevsk, 2004.
  25. Morozov O.I., Sergyeyev A., The four-dimensional Martínez Alonso-Shabat equation: reductions and nonlocal symmetries, J. Geom. Phys. 85 (2014), 40-45, arXiv:1401.7942.
  26. Odesskii A.V., Sokolov V.V., Non-homogeneous systems of hydrodynamic type possessing Lax representations, Comm. Math. Phys. 324 (2013), 47-62, arXiv:1206.5230.
  27. Sergyeyev A., New integrable ($3+1$)-dimensional systems and contact geometry, Lett. Math. Phys. 108 (2018), 359-376, arXiv:1401.2122.
  28. Szablikowski B.M., Błaszak M., Meromorphic Lax representations of $(1+1)$-dimensional multi-Hamiltonian dispersionless systems, J. Math. Phys. 47 (2006), 092701, 23 pages, nlin.SI/0510068.
  29. Takasaki K., Takebe T., ${\rm SDiff}(2)$ Toda equation - hierarchy, tau function, and symmetries, Lett. Math. Phys. 23 (1991), 205-214, hep-th/9112042.
  30. Takasaki K., Takebe T., Integrable hierarchies and dispersionless limit, Rev. Math. Phys. 7 (1995), 743-808, hep-th/9405096.
  31. Zakharevich I., Nonlinear wave equation, nonlinear Riemann problem, and the twistor transform of Veronese webs, math-ph/0006001.
  32. Zakharov V.E., Shabat A.B., Integration of nonlinear equations of mathematical physics by the method of inverse scattering. II, Funct. Anal. Appl. 13 (1979), 166-174.

Previous article  Next article   Contents of Volume 14 (2018)